Florida, 2025Damaging Wind in Florida, June 20, 2025
June 20, 2025 · NWS TAE · 1 event in 1 county or zone
A summertime pattern continued over the area with scattered afternoon and evening thunderstorms. One storm was severe in southern Dixie county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A summertime pattern continued over the area with scattered afternoon and evening thunderstorms. One storm was severe in southern Dixie county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 20, 1:46 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 20, 1:46 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Fri Jun 20 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Saturday)
Issued at 232 PM EDT Fri Jun 20 2025
Drier conditions are in place this afternoon largely due to drier
north and northeasterly mid-upper level flow. This has allowed
precipitable waters to drop to around 1.0 across our northeast
counties near Tifton to around 1.5 along the immediate coastline.
This dry airmass and subsidence has largely suppressed any
convection from forming. With this dry airmass not forecast to
really go anywhere through the next 18 hours, shower and
thunderstorms will have a difficult time developing this afternoon
and evening. The best chances will likely be across southeast
Alabama, and our Florida counties where at least limited PWATS and
seabreeze convergence supports some isolated shower and storm
activity. Any storms that form should die off somewhat quick
tonight given the drier conditions. As is typical in drier
airmasses, if we can get thunderstorm development, any of the
stronger storms would need to be watched for stronger wind gusts
given higher DCAPEs in place.
For tomorrow, low-level moisture return from the east and a
slightly better moisture profile should allow a little more
activity, but with the drier air mass still in place activity will
again be mostly confined to out Florida and southeast Alabama
counties. Like this afternoon, stronger storms could produce a
brief strong wind gust given higher DCAPEs that are likely on
Saturday.
&&
.SHORT AND LONG TERM...
(Saturday night through Sunday night)
Issued at 232 PM EDT Fri Jun 20 2025
A strong upper level high will move in overhead the forecast
district this weekend. Easterly flow to the region, coming from the
Atlantic can moisten the airmass to allow for PWATs to be just
enough for possible isolated afternoon convection due to sea breeze
interaction on Sunday. Peak heat index values may approach the local
heat advisory criteria of 108F across portions of the Florida
panhandle this weekend.
Next week the upper level high will remain stagnant and similar
weather patterns are expected to persist each day throughout the
week. Dry air will bring minimal cloud coverage with temperatures
forecasted to be above average for June, around mid to upper 90s,
and lows around the mid 70s. Heat advisories are possible. Afternoon
storms have the potential to flare up in interaction with sea breeze
each afternoon but will have minimal coverage due to dry air and
ridging over the region.
&&
.AVIATION...
(18Z TAFS)
Issued at 1239 PM EDT Fri Jun 20 2025
VFR conditions will prevail through the TAF period. The only
exception could be brief TSRA after 20z at ECP/TLH/VLD but
confidence in the development of activity still remains quite low
and it's possible very minimal activity develops today. Light
north and northeasterly winds expected through the TAF period
except at ECP where a weak seabreeze will likely develop today.
&&
.MARINE...
Issued at 232 PM EDT Fri Jun 20 2025
The Bermuda High over the western Atlantic extending into the
Gulf will result in a light south to southwest flow today. Heading
into the weekend, the high shifts a little farther north,
bringing in more of a light east to southeast flow. Daily chances
of showers and thunderstorms continue, especially during the
overnight and morning hours each day.
&&
.FIRE WEATHER...
Issued at 232 PM EDT Fri Jun 20 2025
Dispersions will be on the lower side Saturday afternoon with dry
north and northeasterly flow still prevailing. This should allow
RHs to drop into the upper 30% and lower 40% range, especially
across our Georgia counties. Storm coverage will be lower this
weekend and mostly confined to our Florida and southeast Alabama
counties. Despite the drier conditions, fire weather concerns
should remain low given recent wet conditions. Easterly flow will
generally prevail.
&&
.HYDROLOGY...
Issued at 232 PM EDT Fri Jun 20 2025
Some localized heavy downpours are possible in storms each
afternoon, which can result in quick ponding or localized flash
flooding in poor drainage or low-lying areas. However, widespread
flood concerns are not anticipated. Drier conditions are likely
the next few days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 94 74 93 / 20 30 10 40
Panama City 76 93 77 92 / 20 40 10 40
Dothan 74 93 74 93 / 10 30 10 40
Albany 73 94 74 94 / 10 10 10 20
Valdosta 72 95 74 95 / 20 30 10 30
Cross City 72 94 72 95 / 40 50 30 30
Apalachicola 77 90 78 89 / 20 30 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Saturday for
FLZ112-114.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Jun 20, 4:14 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
514 PM EDT Fri Jun 20 2025
FLZ034-134-202200-
Coastal Dixie FL-Inland Dixie FL-
514 PM EDT Fri Jun 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DIXIE COUNTY
THROUGH 600 PM EDT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fowlers Bluff, or 15 miles southwest of Chiefland, moving southeast
at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Horseshoe Point, Suwannee, Horseshoe Beach, Shired Island, Old Town,
Yellow Jacket, and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2934 8324 2946 8333 2956 8317 2962 8297
2959 8296 2959 8294 2956 8295 2954 8298
2952 8297 2952 8298 2947 8298 2943 8302
2940 8302 2937 8307 2936 8307 2935 8306
2935 8307 2932 8312 2932 8314 2929 8317
TIME...MOT...LOC 2114Z 326DEG 10KT 2937 8309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERThunderstorm Wind, Dixie
- When
- June 20, 4:34 PM EST
- Where
- Dixie County, 0.69 mi N of Suwannee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.330, -83.140
A power line was blown down in Suwannee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in North Dakota, June 20 to 21, 20253 deaths · EF5 · 49 events
- Tornadoes and Hail in North Dakota, June 20 to 21, 20251 death · 1 injured · $22 million · EF2 · 110 events
- Damaging Winds in Minnesota, June 20 to 21, 2025$16 million · 104 kt wind · 34 events
- Strong Wind in New York, June 20, 20251 death · $15,000 · 1 event
- Lightning Strike in Florida, June 20, 20251 death · 1 event
- Damaging Wind in Nebraska, June 20, 2025$80,000 · 70 kt wind · 1 event
- Flash Flood and Hail in Minnesota, June 20 to 21, 2025$21,000 · 3 in hail · 24 events
- Excessive Heat in Nebraska, June 20 to 22, 202530 events
- Hail and Damaging Winds in Wisconsin, June 20 to 21, 2025$10,000 · 1 in hail · 25 events
- Excessive Heat in South Dakota, June 20 to 22, 202524 events
- Hail and Damaging Winds in South Dakota, June 20, 20253.6 in hail · 22 events
- Heat in Texas, June 20 to 24, 202521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273871.